Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 21, 2010, 9:26 AM MST. It took effect at Nov 21, 2010, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2010, 9:26 AM MST (16:26 UTC)
- In effect from
- Nov 21, 2010, 12:00 PM MST
- Expired
- Nov 21, 2010, 6:56 PM MST
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS75 KSLC 211626 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 926 AM MST SUN NOV 21 2010 UTZ013-021-220000- /O.NEW.KSLC.WI.Y.0029.101121T1900Z-101122T0200Z/ SAN RAFAEL SWELL-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BULLFROG 926 AM MST SUN NOV 21 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA: THE SAN RAFAEL SWELL AND GLEN CANYON RECREATION AREA...INCLUDING GREEN RIVER...HANKSVILLE AND LAKE POWELL. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: DEVELOPING THIS AFTERNOON AND PERSISTING UNTIL THE EARLY EVENING. * IMPACTS: STRONG CROSS WINDS ON WEST TO EAST ROUTES INCLUDING INTERSTATE 70. HIGH PROFILE VEHICLES SHOULD USE CAUTION. SMALL CRAFT SHOULD NOT BE OUT ON LAKE POWELL DURING THIS TIME PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
286 WWUS75 KSLC 211856 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1156 AM MST SUN NOV 21 2010 UTZ019-220200- /O.EXA.KSLC.WI.Y.0029.101121T1900Z-101122T0200Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 1156 AM MST SUN NOV 21 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA: UTAHS DIXIE INCLUDING ST GEORGE AND ZION NATIONAL PARK. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: DEVELOPING THIS AFTERNOON AND PERSISTING UNTIL THE EARLY EVENING. * IMPACTS: HIGH PROFILE VEHICLES SHOULD USE CAUTION. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ013-021-220200- /O.CON.KSLC.WI.Y.0029.101121T1900Z-101122T0200Z/ SAN RAFAEL SWELL-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BULLFROG 1156 AM MST SUN NOV 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA: THE SAN RAFAEL SWELL AND GLEN CANYON RECREATION AREA...INCLUDING GREEN RIVER...HANKSVILLE AND LAKE POWELL. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: DEVELOPING THIS AFTERNOON AND PERSISTING UNTIL THE EARLY EVENING. * IMPACTS: STRONG CROSS WINDS ON WEST TO EAST ROUTES INCLUDING INTERSTATE 70. HIGH PROFILE VEHICLES SHOULD USE CAUTION. SMALL CRAFT SHOULD NOT BE OUT ON LAKE POWELL DURING THIS TIME PERIOD. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
866 WWUS75 KSLC 212145 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MST SUN NOV 21 2010 UTZ013-019-021-220200- /O.CON.KSLC.WI.Y.0029.000000T0000Z-101122T0200Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE... BULLFROG 245 PM MST SUN NOV 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA: THE SAN RAFAEL SWELL...UTAHS DIXIE...AND GLEN CANYON RECREATION AREA. THIS INCLUDES ST GEORGE AND ZION NATIONAL PARK...GREEN RIVER...HANKSVILLE...AND LAKE POWELL. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: PERSISTING UNTIL THE EARLY EVENING. * IMPACTS: STRONG CROSS WINDS ON WEST TO EAST ROUTES INCLUDING INTERSTATE 70. HIGH PROFILE VEHICLES SHOULD USE CAUTION. SMALL CRAFT SHOULD NOT BE OUT ON LAKE POWELL DURING THIS TIME PERIOD. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
696 WWUS75 KSLC 220156 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 656 PM MST SUN NOV 21 2010 UTZ013-019-021-220300- /O.CAN.KSLC.WI.Y.0029.000000T0000Z-101122T0200Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE... BULLFROG 656 PM MST SUN NOV 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GENERALLY DIMINISHED ACROSS THE ADVISORY AREA. OCCASIONAL GUSTS TO 35 MPH WILL REMAIN POSSIBLE ACROSS THE SAN RAFAEL SWELL AND LAKE POWELL AREAS THROUGH THE REMAINDER OF THE EVENING HOURS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 21, 6:18 AM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 21, 6:18 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
618 AM MST SUN NOV 21 2010
.SYNOPSIS...A PACIFIC COLD FRONT WILL CROSS THE AREA TODAY.
ADDITIONAL STORM SYSTEMS WILL CROSS THE AREA THROUGH TUESDAY
NIGHT. HIGH PRESSURE WILL BUILD BACK INTO THE AREA STARTING
WEDNESDAY.
&&
.DISCUSSION...THE FRONTAL BOUNDARY REMAINS STALLED SOMEWHERE
BETWEEN PROVO AND DELTA THIS MORNING. THIS FEATURE SHOULD LIFT
NORTH SOMEWHAT AS A WARM FRONT LATER THIS MORNING BEFORE THE NEXT
PACIFIC COLD FRONT ARRIVES EARLY THIS AFTERNOON.
SNOW HAS PERSISTED ALONG AND NORTH OF THIS BOUNDARY OVERNIGHT WITH
ADDITIONAL SIGNIFICANT ACCUMULATION IN THE SALT LAKE AREA. THE SNOW
IS BECOMING LESS BANDED THIS MORNING AS THE SOUTHWEST FLOW
INCREASES AHEAD OF THE NEXT TROF AND SNOW WILL SPREAD INTO THE
NORTHERN WASATCH FRONT WITHIN THE NEXT SEVERAL HOURS.
THE SOUTHWEST FLOW ACROSS CENTRAL AND SRN UT IS MOIST AND SHOWERS
HAVE PERSISTED IN MAINLY UPSLOPE AREAS OVERNIGHT THERE. SOME OF
THESE HAVE BEEN RAIN BUT THIS SHOULD BECOME SNOW BY MIDDAY AS THE
UPSTREAM SYSTEM SPREADS COLDER AIR IN.
HAVE GONE AHEAD AND EXPANDED THE EXISTING WINTER STORM WARNING TO
COVER ALL THE WASATCH FRONT AND CACHE VALLEY. ALSO EXTENDED IT
FOR WY TO MATCH THE WASATCH FRONT AS SNOW SHOULD LAST THERE INTO
TONIGHT.
PLACED OTHER WESTERN AND SOUTHERN VALLEYS INTO AN ADVISORY FOR THE
SNOW TODAY BUT LEFT OUT DIXIE AND LAKE POWELL.
THE MTN HIGHLIGHTS CONTINUE UNCHANGED.
SOUTH WINDS SHOULD BECOME STRONG TO THE SOUTH OF THE STALLED FRONT
LATER THIS MORNING INTO EARLY AFTN UNTIL THE COLD FRONT ARRIVES.
APPEARS SPEEDS WILL BE BORDERLINE ADVISORY BUT HAVE OPTED TO NOT
ISSUE THIS AS MOIST LOW LEVELS AND SCATTERED PRECIP SHOULD REDUCE
DOWNWARD TRANSPORT SOMEWHAT. DID ADD BLOWING SNOW TO THE VALLEY
ADVISORIES HOWEVER.
THE COLD BLAST WITH THE LAST WAVE BEFORE THE LONG WAVE MOVES EAST
IS NOW A LITTLE SLOWER AND COLDER IN THE GUIDANCE AND HAVE
ADJUSTED GRIDS ACCORDINGLY.
&&
.AVIATION...IFR CONDITIONS IN LIGHT TO MODERATE SNOW WILL CONTINUE
THROUGH 14-15Z. THERE IS A 30 PERCENT CHANCE IFR CONDITIONS WILL
CONTINUE AS LATE AS 16Z. LIFR CONDITIONS ARE POSSIBLE IN THE
HEAVIEST SNOW. A BRIEF BREAK IN THE SNOW IS EXPECTED MID TO LATE
MORNING AHEAD OF ANOTHER ROUND OF SNOW EXPECTED TO DEVELOP AROUND
MIDDAY THROUGH THE AFTERNOON. THIS WILL USHER IN ANOTHER BOUT OF
IFR CONDITIONS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 7 PM MST THIS EVENING FOR
UTZ005-014>016-020.
WINTER STORM WARNING UNTIL 5 AM MST WEDNESDAY FOR UTZ006>010.
WINTER STORM WARNING UNTIL 7 AM MST MONDAY FOR UTZ001>004.
WINTER WEATHER ADVISORY UNTIL 5 AM MST WEDNESDAY FOR UTZ517-518.
WY...WINTER STORM WARNING UNTIL 7 AM MST MONDAY FOR WYZ021.
&&
WILENSKY/YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 21, 6:40 AM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 640 AM MST SUN NOV 21 2010 UTZ001>016-019>021-517-518-WYZ021-221345- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 640 AM MST SUN NOV 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE NEXT IN A SERIES OF PACIFIC STORM SYSTEMS WILL SPREAD INTO THE OUTLOOK AREA TODAY. GUSTY SOUTH WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTHERN UTAH AHEAD OF THIS SYSTEM THEN DIMINISH THIS AFTERNOON. SNOW WILL BECOME WIDESPREAD AGAIN TODAY WITH SIGNIFICANT ACCUMULATION IN THE MOUNTAINS...WESTERN AND HIGHER SOUTHERN VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD MOIST WESTERLY FLOW WILL KEEP SNOW GOING OVER MAINLY THE NORTHERN OUTLOOK AREA MONDAY AND MONDAY NIGHT. A STRONGER AND COLDER SYSTEM IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT. HEAVY SNOW ACCUMULATION WILL CONTINUE IN ALL MOUNTAIN AREAS FROM THIS SERIES OF STORMS. SIGNIFICANT ACCUMULATION IS ALSO LIKELY IN MOST VALLEYS EXCEPT THE FAR SOUTH. STRONG WINDS ARE EXPECTED WITH THE TUESDAY STORM. THIS SYSTEM WILL ALSO BRING A VERY COLD AIRMASS INTO THE OUTLOOK AREA THAT WILL REMAIN IN PLACE THROUGH WEDNESDAY. THE STRONG WINDS WITH THIS STORM COULD CREATE BLIZZARD LIKE CONDITIONS OVER MAINLY THE NORTHERN AND CENTRAL OUTLOOK AREA FOR A TIME TUESDAY NIGHT...AND COULD SERIOUSLY IMPACT TRAVEL. A COLD NORTHERLY FLOW WILL GRADUALLY GIVE WAY TO HIGH PRESSURE FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:45 PM MST | Winter Storm Watch | SLC | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.